Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Mar 19, 2015, 9:55 AM CDT for 33 counties in Texas. It took effect at Mar 20, 2015, 1:00 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2015, 9:55 AM CDT (14:55 UTC)
- In effect from
- Mar 20, 2015, 1:00 PM CDT
- Expired
- Mar 21, 2015, 2:47 PM CDT
- In force
- 26 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 2.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458 WGUS64 KEWX 191455 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 955 AM CDT THU MAR 19 2015 ...HEAVY RAINFALL LIKELY FRIDAY AFTERNOON THROUGH LATE SATURDAY... .A SLOW MOVING COLD FRONT WILL INTERACT WITH A DEEP PLUME OF PACIFIC MOISTURE TO PRODUCE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS LATE FRIDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. THE HEAVIEST RAINFALL IS EXPECTED FRIDAY EVENING THROUGH SATURDAY MORNING AS AN UPPER LEVEL DISTURBANCE FROM MEXICO PROVIDES ADDITIONAL FORCING ALONG THE FRONT WHICH WILL BECOME NEARLY STATIONARY OVERNIGHT. DRIER CONDITIONS WILL MOVE INTO THE AREA LATE SATURDAY AFTERNOON AND EVENING AS THE UPPER LEVEL DISTURBANCE MOVES OUT OF THE REGION. TXZ171>173-186>194-203>209-218>225-228-201000- /O.NEW.KEWX.FF.A.0002.150320T2100Z-150322T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 955 AM CDT THU MAR 19 2015 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP... BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT... DIMMIT...FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. * FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING * WIDESPREAD 2 TO 5 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6 TO 8 INCHES FROM SLOW MOVING AND TRAINING THUNDERSTORMS. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
5 follow-up statements
717 WGUS64 KEWX 200211 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 911 PM CDT THU MAR 19 2015 ...HEAVY RAINFALL LIKELY FRIDAY AFTERNOON THROUGH LATE SATURDAY... .A SLOW MOVING COLD FRONT WILL INTERACT WITH A DEEP PLUME OF PACIFIC MOISTURE TO PRODUCE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS LATE FRIDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. THE HEAVIEST RAINFALL IS EXPECTED FRIDAY EVENING THROUGH SATURDAY MORNING AS AN UPPER LEVEL DISTURBANCE FROM MEXICO PROVIDES ADDITIONAL FORCING ALONG THE FRONT WHICH WILL BECOME NEARLY STATIONARY OVERNIGHT. DRIER CONDITIONS WILL MOVE INTO THE AREA LATE SATURDAY AFTERNOON AND EVENING AS THE UPPER LEVEL DISTURBANCE MOVES OUT OF THE REGION. TXZ171>173-186>194-203>209-218>225-228-201100- /O.CON.KEWX.FF.A.0002.150320T2100Z-150322T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 911 PM CDT THU MAR 19 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...TRAVIS... UVALDE...WILLIAMSON...WILSON AND ZAVALA. * FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING * WIDESPREAD 2 TO 5 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6 TO 8 INCHES FROM SLOW MOVING AND TRAINING THUNDERSTORMS. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
968 WGUS64 KEWX 200937 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 437 AM CDT FRI MAR 20 2015 ...HEAVY RAINFALL EXPECTED THIS AFTERNOON THROUGH LATE SATURDAY... .A SLOW MOVING COLD FRONT WILL INTERACT WITH A DEEP PLUME OF PACIFIC MOISTURE TO PRODUCE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON THROUGH SATURDAY EVENING. LOW WATER CROSSINGS AND AREAS PRONE TO FLOODING WILL BE AT RISK OF BEING IMPACTED WITH ROADS POSSIBLY IMPASSABLE IN SOME LOCATIONS. THE HEAVIEST RAINFALL IS EXPECTED THIS AFTERNOON THROUGH SATURDAY MORNING. THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING WILL DIMINISH SATURDAY EVENING. TXZ183>185-202-217-202100- /O.EXB.KEWX.FF.A.0002.150320T1800Z-150322T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE...EAGLE PASS 437 AM CDT FRI MAR 20 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...EDWARDS...KINNEY... MAVERICK...REAL AND VAL VERDE. * FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY EVENING * WIDESPREAD 2 TO 4 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6 TO 7 INCHES FROM SLOW MOVING AND TRAINING THUNDERSTORMS. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TXZ171>173-186>194-203>209-218>225-228-202100- /O.EXT.KEWX.FF.A.0002.150320T1800Z-150322T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 437 AM CDT FRI MAR 20 2015 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...TRAVIS... UVALDE...WILLIAMSON...WILSON AND ZAVALA. * FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY EVENING * WIDESPREAD 2 TO 4 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6 TO 7 INCHES FROM SLOW MOVING AND TRAINING THUNDERSTORMS. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ ALLEN
104 WGUS64 KEWX 202059 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 359 PM CDT FRI MAR 20 2015 ...HEAVY RAINFALL EXPECTED THIS AFTERNOON THROUGH LATE SATURDAY... .A SLOW MOVING COLD FRONT WILL INTERACT WITH A DEEP PLUME OF MOISTURE TO PRODUCE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON THROUGH SATURDAY EVENING. LOW WATER CROSSINGS AND AREAS PRONE TO FLOODING WILL BE AT RISK OF BEING IMPACTED WITH ROADS POSSIBLY IMPASSABLE IN SOME LOCATIONS. THE HEAVIEST RAINFALL IS EXPECTED THIS AFTERNOON THROUGH SATURDAY MORNING. THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING WILL DIMINISH SATURDAY EVENING. TXZ171>173-183>194-202>209-217>225-228-211100- /O.CON.KEWX.FF.A.0002.000000T0000Z-150322T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 359 PM CDT FRI MAR 20 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS... KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON AND ZAVALA. * THROUGH SATURDAY EVENING * WIDESPREAD 2 TO 4 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6 TO 7 INCHES FROM MULTIPLE ROUNDS OF MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
283 WGUS64 KEWX 210933 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 AM CDT SAT MAR 21 2015 ...PERIODS OF MODERATE TO HEAVY RAINFALL POSSIBLE TODAY... .A SLOW MOVING MID TO UPPER WEATHER SYSTEM WILL INTERACT WITH LOW AND MID LEVEL MOISTURE TO AID IN THE DEVELOPMENT OF MODERATE TO HEAVY RAIN AND SOME THUNDERSTORMS TODAY. LOW WATER CROSSINGS AND AREAS PRONE TO FLOODING WILL BE AT RISK OF BEING IMPACTED WITH ROADS POSSIBLY IMPASSABLE IN SOME LOCATIONS. RAINFALL AMOUNTS ON THE ORDER OF 2 TO 5 INCHES HAVE ALREADY FALLEN IN SOME LOCATIONS OVER THE PAST 24 HOURS AND SOILS ARE SATURATED. ADDITIONAL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BECOME RUN OFF AND FLASH FLOODING COULD HAPPEN QUICKLY. HIGHEST CONFIDENCE IN HIGHER RAINFALL TOTALS WILL BE ALONG AND SOUTHEAST OF A FRIO TO LEE COUNTY LINE. THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING WILL DIMINISH BY 7PM THIS EVENING. TXZ171>173-183>194-202>209-217>225-228-212145- /O.CON.KEWX.FF.A.0002.000000T0000Z-150322T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 433 AM CDT SAT MAR 21 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS... KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON AND ZAVALA. * WHEN...NOW THROUGH 7PM TONIGHT * AMOUNTS...AREAS OF 1 TO 3 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 2 TO 4 INCHES FROM MULTIPLE ROUNDS OF MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ ALLEN
447 WGUS64 KEWX 211947 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 247 PM CDT SAT MAR 21 2015 ...HEAVY RAINFALL THREAT HAS ENDED... .DRY AIR COMING IN FROM THE SOUTHWEST HAS ENDED THE CHANCES FOR WIDESPREAD HEAVY RAINS. LINGERING AREAS OF LIGHT TO MODERATE RAIN ARE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS BUT RAINFALL TOTALS WILL REMAIN FAIRLY LIGHT. TXZ171>173-183>194-202>209-217>225-228-212100- /O.CAN.KEWX.FF.A.0002.000000T0000Z-150322T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 247 PM CDT SAT MAR 21 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. SOME AREAS WILL STILL EXPERIENCE FLOODED LOW WATER CROSSINGS FOR THE NEXT SEVERAL HOURS AS WATER SLOWLY RECEDES IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL. USE CAUTION ON AREA ROADS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Mar 19, 6:54 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 19, 6:54 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 654 AM CDT THU MAR 19 2015 .AVIATION... /12Z TAFS/ IFR/LIFR CONDITIONS WILL PREVAIL ACROSS AREA SITES THROUGH MIDDAY TODAY. PATCHY TO AREAS OF FOG ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS THROUGH 10 AM. MIXING WILL TAKE PLACE MID-LATE MORNING AND CIGS AND VSBYS ARE EXPECTED TO IMPROVE TO MVFR LATER THIS AFTERNOON. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERTORMS ACROSS PARTS OF THE RIO GRANDE AND EDWARDS PLATEAU AS STORMS DEVELOP OVER THE SERRARIAS DEL BURRO MOUNTAINS AND MOVE NORTHEASTWARD. WINDS WILL REMAIN FROM THE SOUTH THROUGH THE FORECAST PERIOD. IFR/LIFR CONDTIONS RETURN ONCE AGAIN LATE TONIGHT AND PREVAIL THROUGH FRIDAY MORNING. && .PREV DISCUSSION... /ISSUED 420 AM CDT THU MAR 19 2015/ ..HEAVY RAIN EVENT SHAPING UP FOR FRIDAY NIGHT INTO SATURDAY... SHORT TERM (TODAY THROUGH FRIDAY)... MODELS IN GOOD AGREEMENT FOR THE SHORT TERM. AN UPPER LEVEL LOW SPINS OVER NORTHERN BAJA CALIFORNIA. SOUTHERLY LOWER LEVEL FLOW AND SOUTHWESTERLY FLOW ALOFT INCREASE MOISTURE WITH PWS RISING TO ABOVE 1.5 INCHES TONIGHT INTO FRIDAY. AN UPPER LEVEL JET STREAK AND LOW LEVEL JET WILL PROVIDE THE UPWARD MOTION FOR ISOLATED TO SCATTERED SHOWERS MOST AREAS. HI-RES AND GLOBAL MODELS SHOW THUNDERSTORM DEVELOPMENT ON THE SERRANIAS DEL BURRO OF MEXICO DUE TO STRONGER UPSLOPE FLOW AND SOME INSTABILITY WITH CAPES AROUND 500 TO 1000 J/KG. STEERING FLOW LOOKS TO TAKE THESE ACROSS THE RIO GRANDE AND POSSIBLY INTO THE WESTERN EDWARDS PLATEAU THIS EVENING AND TONIGHT. AN UPPER LEVEL TROUGH MOVING EAST ACROSS THE GREAT PLAINS INTO GREAT LAKES FORCES A COLD FRONT SOUTH INTO NORTHERN PARTS OF SOUTH CENTRAL TEXAS MIDDAY TO AFTERNOON ON FRIDAY. THE FRONT WILL ADD TO THE UPWARD MOTION AND WITH SOME INSTABILITY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF SOUTH CENTRAL TEXAS. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... THE MODELS REMAIN IN GOOD AGREEMENT FOR THE LONG TERM. THE THREAT FOR HEAVY RAINS CONTINUES TO INCREASE FOR FRIDAY NIGHT INTO SATURDAY. UPPER LEVEL LOW CURRENTLY OVER NORTHERN BAJA CALIFORNIA GETS FORCED EAST AND OPENS INTO A TROUGH WHILE MOVING ACROSS NORTHERN MEXICO TO WEST OF BIG BEND SATURDAY MORNING. THE SURFACE FRONT GETS HUNG UP ALONG THE COAST OR COASTAL PLAINS AS A SURFACE TROUGH DEVELOPS OVER SOUTHERN TEXAS. 925 TO 850 MB BOUNDARIES SET UP ALONG THE I-35 CORRIDOR AND ESCARPMENT AREAS TO ENHANCE UPWARD MOTION THERE. THE RIGHT REAR QUADRANT OF AN UPPER LEVEL JET ALSO PROVIDES UPWARD MOTION. PWS CONTINUE TO RISE FRIDAY EVENING TO NEAR 1.9 INCHES WHICH IS ALMOST 3 STANDARD DEVIATIONS FOR THIS TIME OF YEAR. FINALLY...CORFIDI VECTORS ARE ONLY 6 KTS. THESE FACTORS HAVE LED TO THE INTRODUCTION OF LOCALLY HEAVY RAIN MENTION TO THE GRIDS AND TEXT FORECASTS FOR FRIDAY NIGHT INTO SATURDAY. THE SURFACE TROUGH LIFTS TO THE EAST BY LATE SATURDAY TAKING THE DEEPER MOISTURE EAST OF OUR AREA ALLOWING PWS TO FALL TO BELOW 1.5 INCHES DURING THE EVENING. SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE SATURDAY NIGHT INTO EARLY SUNDAY AS THE TROUGH AXIS MOVES ACROSS TEXAS. RAINFALL AMOUNTS HAVE BEEN INCREASED WITH AVERAGE TOTALS NOW AT 2 TO 5 INCHES AND ISOLATED TOTALS OF 6 TO 8 INCHES. THERE IS STILL SOME UNCERTAINTY ON EXACTLY WHERE THE HIGHEST RAINFALL AMOUNTS WILL FALL. SOILS ARE FAIRLY SATURATED AND RUNOFF MAY BECOME RAPID...ESPECIALLY ACROSS EASTERN AREAS. EXPECT A FLASH FLOOD WATCH WILL LIKELY HAVE TO BE ISSUED IN LATER FORECASTS FOR AT LEAST PART OF SOUTH CENTRAL TEXAS FOR LATE FRIDAY INTO SATURDAY MORNING. THE REMAINDER OF THE FORECAST WILL BE DRY AS ZONAL FLOW ALOFT PREVAILS WITH SOUTHERLY WINDS RETURNING AND CONTINUING NEXT WEEK. PWS WILL ALSO BE AROUND 1 INCH OR LESS. BEYOND THIS FORECAST...NEXT THURSDAY INTO FRIDAY...THE GFS AND ECMWF BRING ANOTHER FRONT/TROUGH ACROSS OUR AREA WITH THE NEXT CHANCES OF SHOWERS. HOWEVER...THE MODELS DISAGREE ON THE TIMING AND STRENGTH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 63 74 56 65 / 20 20 70 100 90 AUSTIN BERGSTROM INTL AIRPORT 75 63 71 57 66 / 20 20 70 100 90 NEW BRAUNFELS MUNI AIRPORT 77 64 74 58 66 / 20 20 60 100 90 BURNET MUNI AIRPORT 75 61 67 55 64 / 20 20 70 90 80 DEL RIO INTL AIRPORT 79 65 74 57 67 / 20 40 70 70 70 GEORGETOWN MUNI AIRPORT 76 62 69 56 65 / 20 20 70 100 80 HONDO MUNI AIRPORT 77 64 75 60 68 / 20 20 70 100 80 SAN MARCOS MUNI AIRPORT 76 64 76 57 66 / 20 20 70 100 90 LA GRANGE - FAYETTE REGIONAL 76 64 77 59 67 / 20 20 60 90 90 SAN ANTONIO INTL AIRPORT 75 65 75 58 67 / 20 20 70 100 90 STINSON MUNI AIRPORT 75 64 76 59 67 / 20 20 60 100 90 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04
Hazardous weather outlook, Mar 19, 9:53 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 953 AM CDT THU MAR 19 2015 TXZ171>173-183>194-202>209-217>225-228-201500- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 953 AM CDT THU MAR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER AREAS GENERALLY WEST OF A ROCKSPRINGS TO EAGLE PASS LINE LATE THIS AFTERNOON INTO THIS EVENING. STRONG THUNDERSTORMS ARE EXPECTED TO FORM OVER THE HIGHER TERRAIN OF WEST TEXAS AND NORTHERN MEXICO AND SPREAD EAST ACROSS PARTS OF THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT...WITH DAMAGING WINDS AND BRIEF TORNADOES BEING SECONDARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE FROM THE EASTERN PACIFIC WILL PRODUCE A HEAVY RAIN EVENT OVER SOUTH CENTRAL TEXAS LATE FRIDAY AFTERNOON INTO EARLY SATURDAY EVENING. WELL ABOVE NORMAL LEVELS OF TROPICAL MOISTURE IS EXPECTED TO INTERACT WITH A COLD FRONT THAT WILL BECOME NEARLY STATIONARY OVER SOUTH TEXAS. SEVERAL ROUNDS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED TO PRODUCE STORM TOTAL AVERAGES OF 2 TO 5 INCHES AND ISOLATED TOTALS OF 6 TO 8 INCHES. THE FLOODING POTENTIAL IS EXPECTED TO BE MAINLY EAST OF A LINE FROM MOUNTAIN HOME TO UVALDE TO CARRIZO SPRINGS. A FLASH FLOOD WATCH IS IN EFFECT FROM 4 PM CDT FRIDAY THROUGH 7 PM CDT SATURDAY. THERE IS A POTENTIAL FOR RAPID RIVER RISES OVER AREAS ALONG AND EAST OF I-35 WHERE ABOVE NORMAL RAINFALL HAS BEEN RECEIVED OVER THE PAST MONTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SUPPORT FOR THE HEAVY RAIN EVENT LATE FRIDAY THROUGH SATURDAY.
In the hours before
Special weather statement, Mar 19, 5:05 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT THU MAR 19 2015 TXZ171>173-183>194-202>209-217>225-228-192015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 505 AM CDT THU MAR 19 2015 ...THREAT OF HEAVY RAIN INCREASING FOR FRIDAY INTO SATURDAY NIGHT... A COMBINATION OF WEATHER SYSTEMS...INCLUDING AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT...WILL INTERACT WITH AN UNSEASONABLY MOIST AIRMASS TO GENERATE WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. THE THREAT OF HEAVY RAINS CONTINUES TO INCREASE FOR LATE FRIDAY INTO SATURDAY ACROSS NEARLY ALL OF SOUTH CENTRAL TEXAS WITH MODERATE RAINS CONTINUING INTO SATURDAY NIGHT. SEVERAL ROUNDS OF RAIN ARE EXPECTED FRIDAY THROUGH SATURDAY NIGHT. THE MOST INTENSE RAINFALL IS EXPECTED TO BE FRIDAY EVENING THROUGH SATURDAY AFTERNOON. RAINFALL AMOUNTS HAVE BEEN INCREASED WITH AVERAGE TOTALS NOW AT 2 TO 5 INCHES AND ISOLATED TOTALS OF 6 TO 8 INCHES. SOILS ARE FAIRLY SATURATED. RUNOFF MAY BECOME RAPID AND CAUSE FLOODING PROBLEMS...ESPECIALLY ACROSS AREAS WHERE SOME HEAVY RAINS HAVE OCCURRED RECENTLY. AT THIS TIME...THE GREATEST THREAT OF FLOODING WILL BE IN URBAN AREAS AND ALONG TO EAST OF THE I-35 CORRIDOR AND ESCARPMENT AREAS. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED IN LATER FORECASTS FOR AT LEAST PART OF SOUTH CENTRAL TEXAS FOR FRIDAY NIGHT INTO SATURDAY. THOSE RESIDING IN OR VISITING SOUTH CENTRAL TEXAS SHOULD MONITOR THE FORECAST FOR THE LATEST INFORMATION AND UPDATES REGARDING THIS POTENTIAL HEAVY RAIN AND FLOODING EVENT. PLEASE MONITOR THE WEATHER CONDITIONS CLOSELY AND BE PREPARED TO ENCOUNTER TRAVEL IMPACTS SHOULD FLOODING OCCUR IN YOUR AREA.
Nearby
Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.